Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 42, NWS Eureka, CA

April 12, 2022

NWS Eureka, CA issued this small craft advisory at Apr 12, 2022, 8:58 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2022, 8:58 PM PDT (03:58 UTC)
Expired
Apr 13, 2022, 2:36 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

118 
WHUS76 KEKA 130358
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
858 PM PDT Tue Apr 12 2022

PZZ450-470-131200-
/O.NEW.KEKA.SC.Y.0042.220413T0358Z-220413T1400Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
858 PM PDT Tue Apr 12 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PDT WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 7 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
440 
WHUS76 KEKA 130936
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
236 AM PDT Wed Apr 13 2022

PZZ450-131745-
/O.CAN.KEKA.SC.Y.0042.000000T0000Z-220413T1400Z/
/O.NEW.KEKA.SC.Y.0043.220414T0000Z-220414T0600Z/
Pt St George to Cape Mendocino out 10 nm-
236 AM PDT Wed Apr 13 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 33 kt and 
  seas around 7 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 5 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-131745-
/O.CAN.KEKA.SC.Y.0042.000000T0000Z-220413T1400Z/
/O.NEW.KEKA.SC.Y.0043.220413T1000Z-220414T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
236 AM PDT Wed Apr 13 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-131745-
/O.NEW.KEKA.SC.Y.0043.220414T0000Z-220414T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
236 AM PDT Wed Apr 13 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 5 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-131745-
/O.NEW.KEKA.SC.Y.0043.220413T2200Z-220414T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
236 AM PDT Wed Apr 13 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  7 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 4:53 PM PDT, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 12, 4:53 PM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Eureka CA
453 PM PDT Tue Apr 12 2022

.SYNOPSIS...unseasonably cool and showery pattern continues with
small hail possible and mountain snow. The unsettled weather will
continue through the week with occasional periods of steadier
precipitation and snow levels gradually rising.

&&

.DISCUSSION...Scattered showers continue to move eastward across
areas mainly north of the Humboldt Mendocino county border with
most cell returns in the 35 dbz ish range suggesting all rain.
Nonetheless with a little afternoon and evening heating cannot
rule additional bouts of small hail later this afternoon and early
evening.  Bursts of mountain snow continue as well, with snow
levels ranging from around 3000 feet and up over the interior
mountains. Have cancelled the existing Winter Weather Advisory and
replaced with a new one covering tomorrow's next round of
precipitation as flow becomes more zonal and a few short waves
aloft activate another period of heavier showers...mainly late
morning on. Will have to add another Frost Advisory and Freeze
Warning for some of the interior valley locations again tonight
given the cold airmass over the area and clearing clouds once the
sun goes down. The cool and and unsettled weather will continue,
as troughing remains across the Pacific NW. Additional shortwaves
rotating around that trough and eventually spinning up another
upper level low will result in additional periods of
precipitation late in the week with the best chances for more
widespread precipitation on Friday through early Saturday, then
possibly again by late Monday of next week. Snow levels are
expected to be quite a bit higher with these systems, but high
elevation snow is still possible late in the work week.

&&

.AVIATION...An unsettled weather pattern continued to impact regional airports
and airfields today...especially over Humboldt and Del Norte. By
afternoon, numerous showers were frequent and caused sporadic MVFR
conditions...down from prevailing VFR. Southerly to southwesterly
winds begin to increase in the afternoon north of Cape Mendocino
while west-northwest winds became breezy over inland Mendocino this
afternoon. Some tapering of showers this evening expected. However,
all model indications are for more unsettled weather to happen
across the region through the next 48 hours at least. /TA

&&

.MARINE...Seas have been slowly subsiding this afternoon and
should drop below 10 feet late this afternoon. A new advisory for
small craft will be necessary for the next frontal system
expected on Wed. Southerly winds may briefly gust to 35 kt by late
afternoon or early Wednesday evening. The coverage and duration
of gale force wind appears to be insufficient to warrant a gale
watch at this time. Light to moderate northerlies are then
expected to return Thursday. Another front will move across the
area Friday through Saturday bringing another ramp up of
southerlies followed by northerlies.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory from 1 PM Wednesday to 1 PM PDT
     Thursday for CAZ102-105>108-111-114.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 5 PM PDT this afternoon for
     PZZ450-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 12, 3:39 PM PDT, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
339 PM PDT Tue Apr 12 2022

CAZ101-103-104-109-112-132245-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-Southwestern Mendocino Interior-
339 PM PDT Tue Apr 12 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Small hail showers are possible today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rainfall amounts of 1 to 2 inches are possible through
Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-113-115-132245-
Northwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
339 PM PDT Tue Apr 12 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Small hail showers are possible today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Frost Advisory is currently in effect.

Additional rainfall amounts of 1 to 2 inches are possible through
Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-107-108-111-132245-
Del Norte Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-
339 PM PDT Tue Apr 12 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM PDT
THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Rain showers may mix with small hail or snow this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Winter Weather Advisory is currently in effect.

2 to 4 inches of rain are possible through Saturday with locally
higher amounts. Additional mountain snow accumulations are likely.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ105-132245-
Northern Humboldt Interior-
339 PM PDT Tue Apr 12 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM PDT
THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Rain showers may mix with small hail or snow this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Frost Advisory is currently in effect.
A Winter Weather Advisory is currently in effect.

2 to 4 inches of rain are possible through Saturday with locally
higher amounts. Additional mountain snow accumulations are likely.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-132245-
Southern Humboldt Interior-
339 PM PDT Tue Apr 12 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM PDT
THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Freeze Warning is currently in effect.
A Winter Weather Advisory is currently in effect.

2 to 4 inches of rain are possible through Saturday with locally
higher amounts. Additional mountain snow accumulations are likely.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ114-132245-
Northern Lake-
339 PM PDT Tue Apr 12 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM PDT WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Freeze Warning is currently in effect.

Additional rainfall amounts of 1 to 2 inches are possible through
Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 12, 7:40 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
740 PM PDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     NON-TSTM WND DMG 1 NNW CUTTEN            40.78N 124.14W
04/09/2022                   HUMBOLDT           CA   NEWSPAPER

            A LARGE TREE FELL ON A HOUSE CAUSING SOME
            DAMAGE. NO INJURIES.

&&

MKK
Local storm report, Apr 12, 7:43 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
743 PM PDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     NON-TSTM WND DMG 1 NE EUREKA             40.81N 124.15W
04/09/2022                   HUMBOLDT           CA   NEWSPAPER

            A LARGE TREE LIMB BROKE OFF DAMAGING A
            VEHICLE AND KNOCKING DOWN POWERLINES.

&&

MKK
Local storm report, Apr 12, 7:47 PM PDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
747 PM PDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND DMG 8 S KLAMATH GLEN        41.41N 124.03W
04/09/2022                   HUMBOLDT           CA   PARK/FOREST SRVC

            A TREE FELL ON THE PRAIRIE CREEK REDWOODS
            STATE PARK PARKWAY SATURDAY NIGHT AT AN
            UNKNOWN TIME. LOCATION ESTIMATED.

&&

MKK
Local storm report, Apr 12, 8:10 PM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
810 PM PDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             10 W SALYER             40.85N 123.76W
04/12/2022  M2.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            ONE TO THREE INCHES OF A MIXTURE OF SNOW AND
            HAIL FELL OVER THE PREVIOUS 25 HOURS FROM
            THE. AMOUNTS VARIED WIDELY, BUT AVERAGED OUT
            TO ABOUT 2 INCHES.

&&

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:36 AM PDTSmall Craft AdvisoryEKA21 hr
Apr 13, 3:45 PM PDTGale WarningEKA6 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.